MAUDE Adverse Event Report: SYNTHES GMBH 8.0MM/3.2MM DRILL SLEEVE 200MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH 8.0MM/3.2MM DRILL SLEEVE 200MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 03.010.064
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2024, the patient underwent orif surgery with the products in question.This is a report of intraoperative interference between the drill tip and the intramedullary nail.During the surgery, after insertion of an intramedullary nail and proximal fixation, distal anterolateral screw fixation was performed.During distal posterolateral screw fixation, the drill tip interfered with the intramedullary nail.After interference, because of the possibility of force on the sleeve due to soft tissue tension, a small amount of skin incision and deployment was added.Attempted to drill again but again there was interference.The surgeon pulled out the drill and tried to drill a hole with a smaller 3.0 mm diameter k-wire, but the interference happened again.The connection between the intramedullary nail and the handle and the connection between the aiming arm and the insertion handle were checked again for looseness.There was no interference during the dry check before insertion.When checked from the side with the sleeve in place, it was clearly observed that the sleeve was displaced backward.The surgeon considered removing the aiming arm and performing the insertion by freehand, but decided against it due to the rearward insertion from the outside and the long drill tip.Eventually the interference had been resolved.The end cap was inserted and the wound was closed.There are no pieces in the patient.The surgeon confirmed by x-ray.The surgery was completed successfully with 30 minutes surgical delay.After the surgery, the drill was confirmed to have passed because the surgeon had performed a thorough soft tissue development again.Patient outcome is reported as stable.This report is for one (1) 8.0mm/3.2mm drill sleeve 200mm this is report 3 of 4 for complaint (b)(4).This complaint is related to (b)(4) which captures additional impacted devices.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: e3: reporter is a j&j employee.H6: the subject device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the product was returned to depuy synthes for evaluation.Visual inspection of the returned device found the color marking peeling off.The reported allegation cannot be confirmed.The observed condition was identified as an end of life indicator; damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A dimensional inspection was performed and met specifications a functional test was not performed since it was not applicable to the complaint condition.The overall complaint was not confirmed as the observed condition of the drillsl 8/3.2 f/03.010.063 would not contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is required.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): product code: : 03.010.064, lot number : 8591613, release to warehouse date : 17.Jan.2014, expiration date : na, supplier: na, manufacturing site: werk hägendorf.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
8.0MM/3.2MM DRILL SLEEVE 200MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES HAEGENDORF GMBH
im bifang 6
haegendorf 4614
SZ   4614
Manufacturer Contact
kate karberg
1302 wrights lane east
west chester, PA 19380
8472871282
MDR Report Key19725813
Report Number8030965-2024-08593
Device Sequence Number8191149
Product Code LXH
UDI-Device Identifier07611819760912
UDI-Public(01)07611819760912(11)140117(10)8591613
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.064
Device Lot Number8591613
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/27/2024
Supplement Date Received by Manufacturer07/30/2024
Initial Report FDA Received Date07/11/2024
Supplement Report FDA Received Date08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AIM-ARM LAT F/MULTILOC PHN; CONNECSCR CANN F/MULTILOC HUM NAIL SYST; CONNECSCR F/MULTILOC HUM NAIL SYST F/03.; DRILL BIT Ø3.2 CALIBR L340 3FLUTE F/QUIC (QTY 2); DRILLSL 8/3.2 F/03.010.063; INSERT-HANDLE F/MULTILOC HUM NAIL SYST; MULTILOC PHN Ø9.5 LE CANN L160 TAN; PROTECT SLEEVE 12/8 L188 (QTY 2); TROCAR Ø3.2 F/03.010.064 (QTY 2); UNK - GUIDE/COMPRESSION/K-WIRES; UNK - SCREWS: TRAUMA
Patient SexUnknown